Alert archive / North Carolina / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 3, 2018, 3:00 PM EST. It took effect at Feb 4, 2018, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2018, 3:00 PM EST (20:00 UTC)
- In effect from
- Feb 4, 2018, 12:00 PM EST
- Expired
- Feb 4, 2018, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
906 WHUS72 KMHX 032000 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 PM EST Sat Feb 3 2018 ...Strong Winds and High Seas Develop Sunday... .A strong fast moving cold front will pass through the waters Sunday evening. Ahead of the front, strong winds up to gale force will develop by late Sunday afternoon with rapidly building seas. The winds will turn W and then NW and decrease some late Sunday night with seas remaining elevated through Monday. AMZ152-154-041000- /O.CAN.KMHX.SC.Y.0012.000000T0000Z-180203T2200Z/ /O.NEW.KMHX.GL.W.0008.180204T2000Z-180205T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 300 PM EST Sat Feb 3 2018 ...GALE WARNING IN EFFECT FROM 3 PM TO 10 PM EST SUNDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 3 PM to 10 PM EST Sunday. The Small Craft Advisory has been cancelled. * WINDS...South 20 to 30 kt with gusts up to 40 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-041000- /O.NEW.KMHX.GL.W.0008.180204T2000Z-180205T0300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 300 PM EST Sat Feb 3 2018 ...GALE WARNING IN EFFECT FROM 3 PM TO 10 PM EST SUNDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 3 PM to 10 PM EST Sunday. * WINDS...South 20 to 30 kt with gusts up to 35 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ135-041000- /O.NEW.KMHX.SC.Y.0013.180204T1700Z-180205T0500Z/ Pamlico Sound- 300 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from noon Sunday to midnight EST Sunday night. * WINDS...South 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-041000- /O.NEW.KMHX.SC.Y.0013.180204T2000Z-180205T0300Z/ Albemarle Sound- 300 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 10 PM EST SUNDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 3 PM to 10 PM EST Sunday. * WINDS...South 10 to 20 kt with gusts up to 25 kt. * WAVES...Around 1 foot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-041000- /O.NEW.KMHX.SC.Y.0013.180204T1700Z-180206T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 300 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 7 PM EST MONDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from noon Sunday to 7 PM EST Monday. * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
810 WHUS72 KMHX 040016 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 716 PM EST Sat Feb 3 2018 ...Strong Winds and High Seas Develop Sunday... .A strong fast moving cold front will pass through the waters Sunday evening. Ahead of the front, strong winds up to gale force will develop by late Sunday afternoon with rapidly building seas. The winds will turn W and then NW and decrease some late Sunday night with seas remaining elevated through Monday. AMZ152-154-156-158-041230- /O.CON.KMHX.GL.W.0008.180204T2000Z-180205T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 716 PM EST Sat Feb 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM TO 10 PM EST SUNDAY... * WINDS...South 20 to 30 kt with gusts up to 35 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ135-041230- /O.CON.KMHX.SC.Y.0013.180204T1700Z-180205T0500Z/ Pamlico Sound- 716 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WINDS...South 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-041230- /O.CON.KMHX.SC.Y.0013.180204T2000Z-180205T0300Z/ Albemarle Sound- 716 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM EST SUNDAY... * WINDS...South 10 to 20 kt with gusts up to 25 kt. * WAVES...Around 1 foot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-041230- /O.CON.KMHX.SC.Y.0013.180204T1700Z-180206T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 716 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 7 PM EST MONDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
222 WHUS72 KMHX 040813 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 313 AM EST Sun Feb 4 2018 ...STRONG WINDS AND DANGEROUS SEAS DEVELOP TODAY AND CONTINUE TONIGHT... .A strong, fast moving cold front will pass through the waters this evening. Ahead of the front, strong southerly winds up to gale force will develop by late afternoon with rapidly building 7 to 12 foot seas. The winds will turn West and then Northwest and decrease to 15 to 25 knots late tonight and Monday with seas remaining elevated through Monday evening. AMZ135-042100- /O.UPG.KMHX.SC.Y.0013.180204T1700Z-180205T0500Z/ /O.EXB.KMHX.GL.W.0008.180204T2100Z-180205T0500Z/ Pamlico Sound- 313 AM EST Sun Feb 4 2018 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 4 PM this afternoon to midnight EST tonight. The Small Craft Advisory is no longer in effect. * WINDS...South 25 to 35 kt with gusts up to 40 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ150-042100- /O.UPG.KMHX.SC.Y.0013.180204T1700Z-180206T0000Z/ /O.EXB.KMHX.GL.W.0008.180204T2100Z-180205T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 313 AM EST Sun Feb 4 2018 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 4 PM this afternoon to 10 PM EST this evening. The Small Craft Advisory is no longer in effect. * WINDS...Southwest 25 to 35 kt with gusts up to 40 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ152-154-042100- /O.EXT.KMHX.GL.W.0008.180204T1900Z-180205T0700Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 313 AM EST Sun Feb 4 2018 ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EST MONDAY... * WINDS...Southwest 25 to 35 kt with gusts up to 45 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-042100- /O.EXT.KMHX.GL.W.0008.180204T1900Z-180205T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 313 AM EST Sun Feb 4 2018 ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WINDS...Southwest 25 to 35 kt with gusts up to 45 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-042100- /O.EXA.KMHX.SC.Y.0013.180204T2000Z-180205T0300Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 313 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 10 PM EST this evening. * WINDS...South 15 to 25 kt with gusts up to 30 kt. * WAVES...Very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-042100- /O.CON.KMHX.SC.Y.0013.180204T2000Z-180205T0300Z/ Albemarle Sound- 313 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...South 15 to 25 kt with gusts up to 35 kt. * WAVES...Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
599 WHUS72 KMHX 040838 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 338 AM EST Sun Feb 4 2018 ...STRONG WINDS AND DANGEROUS SEAS DEVELOP TODAY AND CONTINUE TONIGHT... .A strong, fast moving cold front will pass through the waters this evening. Ahead of the front, strong southerly winds up to gale force will develop by late afternoon with rapidly building 7 to 12 foot seas. The winds will turn West and then Northwest and decrease to 15 to 25 knots late tonight and Monday with seas remaining elevated through Monday evening. AMZ150-042100- /O.CON.KMHX.GL.W.0008.180204T2100Z-180205T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 338 AM EST Sun Feb 4 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...South 25 to 35 kt with gusts up to 45 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ152-154-042100- /O.CON.KMHX.GL.W.0008.180204T1900Z-180205T0700Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 338 AM EST Sun Feb 4 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EST MONDAY... * WINDS...Southwest 25 to 35 kt with gusts up to 45 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-042100- /O.CON.KMHX.GL.W.0008.180204T1900Z-180205T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 338 AM EST Sun Feb 4 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WINDS...Southwest 25 to 35 kt with gusts up to 45 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ135-042100- /O.CON.KMHX.GL.W.0008.180204T2100Z-180205T0500Z/ Pamlico Sound- 338 AM EST Sun Feb 4 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WINDS...Southwest 25 to 35 kt with gusts up to 40 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ131-042100- /O.EXA.KMHX.SC.Y.0013.180204T2000Z-180205T0300Z/ Alligator River- 338 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 10 PM EST this evening. * WINDS...South 10 to 20 kt with gusts up to 25 kt. * WAVES...Very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ136-137-042100- /O.CON.KMHX.SC.Y.0013.180204T2000Z-180205T0300Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 338 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...South 15 to 25 kt with gusts up to 30 kt. * WAVES...Very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-042100- /O.CON.KMHX.SC.Y.0013.180204T2000Z-180205T0300Z/ Albemarle Sound- 338 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...South 15 to 25 kt with gusts up to 35 kt. * WAVES...Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
287 WHUS72 KMHX 042126 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 426 PM EST Sun Feb 4 2018 ...STRONG WINDS AND DANGEROUS SEAS CONTINUE TONIGHT... .A strong, fast moving cold front will pass through the waters this evening. Ahead of the front, strong southerly winds 25 to 35 knots are expected seas building to 10 to 15 feet. The winds will turn West and then Northwest and decrease to 15 to 25 knots late tonight and Monday with seas remaining elevated through Monday evening. AMZ150-050300- /O.CON.KMHX.GL.W.0008.000000T0000Z-180205T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 426 PM EST Sun Feb 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...South 25 to 35 kt with gusts up to 45 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ152-154-050700- /O.CON.KMHX.GL.W.0008.000000T0000Z-180205T0700Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 426 PM EST Sun Feb 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... * WINDS...Southwest 25 to 35 kt with gusts up to 45 kt. * SEAS...9 to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-050500- /O.CON.KMHX.GL.W.0008.000000T0000Z-180205T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 426 PM EST Sun Feb 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...Southwest 25 to 35 kt with gusts up to 45 kt. * SEAS...8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ135-050500- /O.CON.KMHX.GL.W.0008.000000T0000Z-180205T0500Z/ Pamlico Sound- 426 PM EST Sun Feb 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...Southwest 25 to 35 kt with gusts up to 40 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-050300- /O.CON.KMHX.SC.Y.0013.000000T0000Z-180205T0300Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 426 PM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...South 15 to 25 kt with gusts up to 30 kt. * WAVES...Very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-131-050300- /O.CON.KMHX.SC.Y.0013.000000T0000Z-180205T0300Z/ Albemarle Sound-Alligator River- 426 PM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...South 15 to 25 kt with gusts up to 35 kt. * WAVES...Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:00 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 3, 3:00 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
300 PM EST Sat Feb 3 2018
.SYNOPSIS...
High pressure will move offshore through early Sunday. A cold
front and area of low pressure will impact the region Sunday into
Sunday evening. High pressure will build in early next week.
Another cold front will move through mid week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 PM Sat...High pres cresting over E NC this afternoon
with light/var winds, and continued northerly light winds across
the OBX. TD's are quite low, in the upr single digits to low
teens most areas. For this reason, have lowered overnight lows,
as excellent radiational cooling will commence at sunset and
readings quickly dropping below freezing away from the OBX. Some
increase in high clouds, and return flow near the coast will
mean that lows occur during the first half of the night, then
slowly rise towards sunrise. Temps will rise even inland by dawn
with increased strato cu and perhaps a couple showers advecting
onshore especially SW zones by morning.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 3 PM Sat...A strong shortwave, sfc low, and cold front
still progged to move through E NC Sun into Sun eve. This system
will pack a bit of a punch as strong 50-60 KT LLJ develops and
advects plentiful moisture into E NC on Sunday. Rapidly
moistening column Sun morning with showers, heavy at times,
moving from W to E through the afternoon hours, exiting off the
coast during the early eve Sunday. The system will move through
quite quickly, though quite a bit of rain will fall in short
order, up to an inch or more especially near the coast.
Deepening sfc low riding up I95 will enhance lift/omega and may
produce some elevated instability, though any sfc based
instability looks to be confined to just offshore over the
warmer Gulf Stream waters. Have opted to keep thunder out attm
though later shifts may reevaluate some thunder potential esp
near the coast. The entire FA will be in the warm sector, though
TD's only in the 50s should preclude more than an iso lightning
strike. High will rise into the 60s in breezy S to SW winds
gusting 20 to 35 mph, highest near the coast.
Large scale lift sweeps offshore Sun evening with a rapidly
drying column from W to E. Have hung onto higher pops near the
coast first half of the night, though all areas should be dry
after around midnight. CAA surge not all that strong, so lows
quite mild in the upr 30s/low 40s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 245 AM Saturday...High pres will quickly build over the
area Mon then move offshore Tue with dry weather expected. Highs
will be around 50 Mon and warmer in the mid to upper 50s Tue.
Lows Mon night will be mainly in the 30s.
The next front will impact the area Wed and Wed night with the
wettest period expected to be from late Wed through Wed night.
Some of the models are slower with the front keeping most of Wed
dry and pushing the better rain threat to Wed night into Thu.
Have increased PoPs late Wed and Wed night to likely and have added
a low chance PoP Thu morning. We may need to increase PoPs
further Thu. Highs Wed will be warm, well into the 60s cooling
into the low to mid 50s Thu.
High pressure will build over the area late Thu into Fri with
dry weather expected. Forecast highs will be in the upper 40s to
lower 50s.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 1240 PM Saturday...VFR conditions will prevail through the
TAF period, with lowered ceilings and vsbys expected after
roughly 21Z Sunday due to precipitation approaching from the
west.. Some high clouds will filter into the region this evening
and overnight. Winds will remain light and variable today, then
decouple for this evening for inland locations, and eventually
becoming SE late tonight into Sunday morning. High confidence in
overall good aviation conditions through the TAF period.
Long Term /Sunday night through Wed/...
As of 245 AM Saturday...Numerous showers along with sub VFR
conditions will occur Sun evening. The rain is expected to end
around midnight but sub VFR ceilings could persist into Mon
morning before dissipating. VFR conditions are expected Tue. Sub
VFR conditions are expected to develop by Wed evening as
showers increase across the area ahead of a cold front.
&&
.MARINE...
Short Term /through Sunday Night/...
As of 3 PM Sat...High pres building into E NC this afternoon
will continue to ridge into the waters tonight. Winds over the
marine domain will be mainly E to NE 5-10 kt, though begin to
shift to SE and inc to 10-15 kt over the Gulf Stream waters.
Strong cold front will race towards the waters on Sunday, with
rapidly intensifying winds in the afternoon. S winds will
increase to frequent gusts 35-40 kt over the warm Gulf Stream
waters by late Sunday afternoon and Gales are posted from south
of Oregon Inlet. Will have to watch Pamlico Sound for an upgrade
to Gales if these higher winds are further west as the NAM is
suggesting, though at this time think that the cooler waters
here will inhibit strong mixing. The winds turn SW Sun evening
and diminish to SCA levels, then turn W and eventually NW by
dawn Mon as moderate CAA occurs. Seas will build as high as 9-12
ft late Sunday over the offshore ctrl/srn waters.
Long Term /Monday through Thursday/...
As of 245 AM Saturday...Winds shift to NW 15 to 25 kt late Sun
night and Mon morning behind the front. Seas will be slowly
subsiding Mon starting out at 5 to 8 ft in the morning and
falling to 4 to 6 ft by evening. Seas should subside below 6 ft
early Mon evening. E/SE flow 10 kt or less is forecast for Tue
with seas 2 to 4 ft as high pressure moves over the waters. Wed
S/SW winds will increase to 15 to 25 kt ahead of a cold front
with seas building to 5 to 8 ft in the afternoon.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from noon Sunday to midnight EST Sunday
night for AMZ135.
Small Craft Advisory from 3 PM to 10 PM EST Sunday for AMZ130.
Gale Warning from 3 PM to 10 PM EST Sunday for AMZ152-154-156-
158.
Small Craft Advisory from noon Sunday to 7 PM EST Monday for
AMZ150.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...JME
AVIATION...DAG/JME
MARINE...JME/TLHazardous weather outlook, Feb 3, 3:22 AM EST, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 322 AM EST Sat Feb 3 2018 NCZ029-044>047-079>081-090>095-098-103-104-040830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 322 AM EST Sat Feb 3 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:00 PM EST | Gale Warning | MHX | 35 hr |
Nearby
Small Craft Advisories in North Carolina, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.